Texas, 2025Flash Flooding in Texas, June 29, 2025
June 29, 2025 · NWS MAF · 2 events in 1 county or zone
An approaching trough out of northern Mexico and continued monsoonal moisture resulted in areas of localized flash flooding.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 2
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
An approaching trough out of northern Mexico and continued monsoonal moisture resulted in areas of localized flash flooding.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Midland/Odessa, TX wrote its last area forecast discussion before the first event at Jun 29, 1:15 PM CST, 1 hour 35 minutes earlier. Its key messages:
- Updated at 209 PM CDT Sun Jun 29 2025
- Daily shower/storm chances into mid week for much of the region. Severe weather not expected, but gusty winds, heavy rain, and small hail expected in stronger storms.
- Flash flooding possible each day through mid week, particularly for the Davis Mountains and surrounding foothills.
- Near to below average high temperatures and mild low temperatures into mid week, then a warming trend in both high and low temperatures into the weekend.
Area forecast discussion, Jun 29, 1:15 PM CST, 1 hour 35 minutes before
Area Forecast Discussion
National Weather Service Midland/Odessa TX
215 PM CDT Sun Jun 29 2025
...New SHORT TERM, LONG TERM...
.KEY MESSAGES...
Updated at 209 PM CDT Sun Jun 29 2025
- Daily shower/storm chances into mid week for much of the region.
Severe weather not expected, but gusty winds, heavy rain, and
small hail expected in stronger storms.
- Flash flooding possible each day through mid week, particularly
for the Davis Mountains and surrounding foothills.
- Near to below average high temperatures and mild low temperatures
into mid week, then a warming trend in both high and low
temperatures into the weekend.
&&
.SHORT TERM...
(This afternoon through Monday night)
Issued at 209 PM CDT Sun Jun 29 2025
The forecast remains pretty similar to that of the past couple of
days. Terrain forcing is generating thunderstorms over the Davis
Mountains. These thunderstorms will increase in coverage through the
afternoon and evening. Outside of the Davis Mountains (where storm
chances are 50-70%), the best thunderstorm chances will be along and
west of the Pecos River (20-40%). Yet again, outflow boundaries from
prior convection coupled with weak disturbances in the flow aloft
should allow a few isolated to scattered thunderstorms to migrate
into the Permian Basin of West Texas (10-30% chance, with chances
decreasing from west to east). Of course, isolated instances of
flash flooding remains a concern, especially in and around the Davis
Mountains. Storms begin to wane later tonight into Monday morning.
Lows once again bottom out in the 70s and upper 60s for most.
This pattern continues tomorrow, with a couple of small changes. A
weak front (more of a wind shift) will near the area Monday
afternoon, providing an additional focus for thunderstorm
development over the northern Permian Basin. As a result, more
numerous thunderstorms are expected by tomorrow afternoon and
evening (40-60% chances for most of the region). Because soil
moisture is high from previous rains, storm training is expected,
and PWATs are still well above climatological norms (MAF's sounding
this morning showed a PWAT of 1.40 inches, which is above the 90th
percentile), a Flood Watch has been issued for locations along/west
of the Pecos River and central/western portions of the Permian
Basin. This watch extends from tomorrow afternoon through the
evening. Otherwise, also expect slightly cooler highs and lows
tomorrow (about 3-5 degrees cooler than today) due to a slight
decrease in 500mb heights.
Sprang
&&
.LONG TERM...
(Tuesday through Saturday)
Issued at 209 PM CDT Sun Jun 29 2025
The extended forecast continues to be a rainy one for much of the
CWA. A weak ridge positioned over the Rockies translates across the
Great Plains over the course of this week. At the same time, weak
short waves undercut the ridge from northern Mexico and across West
Texas and southeast New Mexico. Plenty of moisture will be fed into
the area from the south and help keep up monsoon-like rain chances
for almost the entirety of the long term. Tuesday through Thursday
will see 30-50% PoPs across much of the region. Showers and storms
will be isolated to scattered in nature, so rain will not be
constant and not every location will see the same amount of rain.
Ensembles show a most likely solution of a half in to an inch for
areas west of the Pecos River and slightly lower amount to the east
for the Permian Basin and Stockton Plateau. However, with the
pattern showing a continued lack of strong synoptic flow, training
storms will remain a threat with periods of heavy rain leading to
localized flooding. Further flood products may be needed to
highlight this hazard, particularly for the higher terrain areas.
With anomalous moisture and plenty of cloud cover from showers
and storms, daytime highs end up below normal in the mid to upper
80s for a large portion of the area. The Rio Grande Valley/Big
Bend still reach into the low 90s. Low to mid 90s return by the
end of the week and into next weekend. Overnight lows stay near or
just above normal each night in the upper 60s to mid 70s as low
level moisture holds on and limits cooling.
-Stickney
&&
.AVIATION...
(18Z TAFS)
Issued at 1224 PM CDT Sun Jun 29 2025
VFR conditions expected through the period. Yet again, showers and
thunderstorms are expected to develop this afternoon. Therefore,
have included PROB30s for most sites except MAF and CNM. For these
two sites, impactful showers and thunderstorms will still be
possible in the afternoon and evening, but confidence was too low to
warrant mention in the TAF. Otherwise generally light southerly
winds continue, becoming more southeasterly towards the end of the
period.
&&
.PRELIMINARY POINT TEMPS/POPS...
Big Spring 74 95 70 89 / 10 30 60 40
Carlsbad 71 89 67 80 / 20 40 70 60
Dryden 74 94 71 85 / 10 20 30 40
Fort Stockton 71 91 68 83 / 20 20 50 50
Guadalupe Pass 66 82 62 75 / 20 40 50 50
Hobbs 69 88 66 82 / 30 50 70 60
Marfa 64 83 62 76 / 50 50 50 50
Midland Intl Airport 74 93 70 87 / 10 30 60 40
Odessa 72 91 68 85 / 20 30 60 40
Wink 72 91 68 84 / 30 30 60 40
&&
.MAF WATCHES/WARNINGS/ADVISORIES...
TX...Flood Watch from Monday afternoon through late Monday night for
Andrews-Chinati Mountains-Davis Mountains-Davis Mountains
Foothills-Eastern Culberson-Ector-Gaines-Guadalupe
Mountains Above 7000 Feet-Guadalupe and Delaware Mountains-
Loving-Marfa Plateau-Presidio Valley-Reeves County Plains-
Van Horn and Highway 54 Corridor-Ward-Winkler.
NM...Flood Watch from Monday afternoon through Monday evening for
Central Lea-Eddy County Plains-Guadalupe Mountains of Eddy
County-Northern Lea-Southern Lea.
&&
SHORT TERM...13
LONG TERM....93
AVIATION...13In the hours before
Special weather statement, Jun 29, 2:34 PM CST, 16 minutes before
Special Weather Statement
National Weather Service Midland/Odessa TX
334 PM CDT Sun Jun 29 2025
TXZ273-292100-
Eastern Culberson County TX-
334 PM CDT Sun Jun 29 2025
...A STRONG THUNDERSTORM WILL IMPACT NORTH CENTRAL CULBERSON COUNTY
THROUGH 400 PM CDT...
At 334 PM CDT, Doppler radar was tracking a strong thunderstorm 26
miles southeast of Pine Springs. This thunderstorm was nearly
stationary.
HAZARD...Wind gusts up to 50 mph and nickel size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
This storm will remain over mainly rural areas of north central
Culberson County.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3160 10439 3166 10451 3184 10446 3175 10423
TIME...MOT...LOC 2034Z 225DEG 3KT 3172 10441
MAX HAIL SIZE...0.88 IN
MAX WIND GUST...50 MPH
11Flash Flood, Brewster
- When
- June 29, 2:50 PM CST to 5:00 PM CST
- Where
- Brewster County, 2.23 mi NW of Marathon to 3.64 mi WSW of Marathon
- Cause
- Heavy Rain
- Reported by
- CoCoRaHS
- Coordinates
- 30.225, -103.274
A CoCoRAHS observer reports flash flooding in Marathon. The duration of flash flooding is an estimation.
Flash Flood, Brewster
- When
- June 29, 2:50 PM CST to 5:30 PM CST
- Where
- Brewster County, 2.09 mi NW of Marathon to 3.64 mi SW of Marathon
- Cause
- Heavy Rain
- Reported by
- Fire Department/Rescue
- Coordinates
- 30.224, -103.272
The local fire department reported 2 to 3 feet of water over Avenue B and other local roads across the western half of Marathon. The duration of flash flooding is an estimation.
- Flash Flood
- Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Excessive Heat in Arizona, June 29 to 30, 20253 deaths · 2 events
- Flash Flooding and Flooding in Missouri, June 29 to 30, 20251 death · 5 injured · $1.5 million · 69 kt wind · 89 events
- Wildfire in Idaho, June 29 to 30, 20252 deaths · $10,000 · 1 event
- Flash Flooding and Flooding in Ohio, June 29, 20251 death · 7 events
- Lightning Strike in North Carolina, June 29, 20251 death · 1 event
- Flash Flooding in Indiana, June 29 to 30, 2025$135,000 · 4 events
- Hail and Damaging Winds in Nebraska, June 29, 2025$35,000 · 2.3 in hail · 10 events
- Hail and Damaging Winds in Maryland, June 29, 2025$30,000 · 1 in hail · 4 events
- Hail and Damaging Winds in Oklahoma, June 29, 2025$22,000 · 1.75 in hail · 4 events
- Damaging Wind and Lightning Strikes in Alabama, June 29 to 30, 20252 injured · $10,000 · 50 kt wind · 3 events
- Hail and Damaging Winds in Wyoming, June 29, 20251.75 in hail · 13 events
- Damaging Winds in Iowa, June 29, 202565 kt wind · 12 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1269415, 1269417.